Alert archive / Kansas / Flash Flood Watches in 2015

Flash Flood Watch 13, NWS Wichita, KS

November 25, 20154 counties in Kansas

NWS Wichita, KS issued this flash flood watch at Nov 25, 2015, 3:27 PM CST for 4 counties in Kansas. It took effect at Nov 26, 2015, 6:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2015, 3:27 PM CST (21:27 UTC)
In effect from
Nov 26, 2015, 6:00 PM CST
Expired
Nov 27, 2015, 3:13 PM CST
In force
21 hr
Issued by
NWS Wichita, KS
Flood severity
None

Counties Allen County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 143 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 457 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
457 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WGUS63 KICT 252127
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
327 PM CST WED NOV 25 2015

...HEAVY RAINFALL MAY CAUSE FLOODING ACROSS PARTS OF SOUTHEAST 
KANSAS THURSDAY EVENING INTO FRIDAY...

.A STRONG COLD FRONT WILL ENCOUNTER PLENTIFUL MOISTURE AS IT 
MOVES ACROSS SOUTHEAST KANSAS THURSDAY NIGHT. HEAVY RAINFALL 
IS EXPECTED WHICH COULD RESULT IN MINOR LOW-LAND FLOODING. THE
RAINFALL COULD ALSO CAUSE SIGNIFICANT RISES ON CREEKS AND RIVERS
WHICH MAY ALSO RESULT IN FLOODING DURING FRIDAY.

KSZ072-096-099-100-261130-
/O.NEW.KICT.FF.A.0013.151127T0000Z-151128T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN-NEOSHO-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...IOLA...HUMBOLDT...CHANUTE...
COFFEYVILLE...INDEPENDENCE...PARSONS
327 PM CST WED NOV 25 2015

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...ALLEN...LABETTE...MONTGOMERY 
  AND NEOSHO. 

* FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON.

* HEAVY RAINFALL IS EXPECTED ACROSS THE AREA ON THURSDAY EVENING
  THROUGH THURSDAY NIGHT. RAINFALL AMOUNTS IN EXCESS OF THREE
  INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS. 

* THE HEAVY RAINFALL MAY RESULT IN MINOR LOW-LAND FLOODING ON
  THURSDAY NIGHT INTO FRIDAY...INCLUDING ON AREA CREEKS AND
  RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD 
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN. 

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
394 
WGUS63 KICT 260944
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
344 AM CST THU NOV 26 2015


KSZ072-096-099-100-262345-
/O.CON.KICT.FF.A.0013.151127T0000Z-151128T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN-NEOSHO-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...IOLA...HUMBOLDT...CHANUTE...
COFFEYVILLE...INDEPENDENCE...PARSONS
344 AM CST THU NOV 26 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST KANSAS...INCLUDING THE FOLLOWING 
  AREAS...ALLEN...LABETTE...MONTGOMERY AND NEOSHO. 

* FROM THIS EVENING THROUGH FRIDAY AFTERNOON.

* HEAVY RAINFALL IS EXPECTED ACROSS THE AREA FOR LATE THIS
  AFTERNOON AND WILL CONTINUE THROUGH TONIGHT. RAINFALL AMOUNTS
  IN EXCESS OF THREE INCHES...WITH LOCALLY HIGHER AMOUNTS ARE
  POSSIBLE.

* THE HEAVY RAINFALL MAY RESULT IN MINOR LOW-LAND FLOODING TONIGHT
  INTO FRIDAY...INCLUDING SOME AREA CREEKS AND RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JAKUB
985 
WGUS63 KICT 262119
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CST THU NOV 26 2015

...FLOODING RAINFALL IS POSSIBLE TONIGHT INTO FRIDAY ACROSS 
EXTREME SOUTHEAST KANSAS...

KSZ072-096-099-100-271130-
/O.CON.KICT.FF.A.0013.151127T0000Z-151128T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN-NEOSHO-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...IOLA...HUMBOLDT...CHANUTE...
COFFEYVILLE...INDEPENDENCE...PARSONS
319 PM CST THU NOV 26 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST KANSAS...INCLUDING THE FOLLOWING 
  AREAS...ALLEN...LABETTE...MONTGOMERY AND NEOSHO. 

* THROUGH FRIDAY AFTERNOON.

* HEAVY RAINFALL IS EXPECTED ACROSS THE AREA THIS EVENING AND
  TONIGHT. RAINFALL AMOUNTS IN EXCESS OF THREE INCHES...WITH
  LOCALLY HIGHER AMOUNTS ARE POSSIBLE.

* THE HEAVY RAINFALL MAY RESULT IN MINOR LOW-LAND FLOODING 
  TONIGHT INTO FRIDAY...INCLUDING SOME AREA CREEKS AND RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
395 
WGUS63 KICT 272113
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
313 PM CST FRI NOV 27 2015


KSZ072-096-099-100-272215-
/O.CAN.KICT.FF.A.0013.000000T0000Z-151128T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN-NEOSHO-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...IOLA...HUMBOLDT...CHANUTE...
COFFEYVILLE...INDEPENDENCE...PARSONS
313 PM CST FRI NOV 27 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST KANSAS HAS BEEN
CANCELLED. LIGHT RAIN OR A LIGHT WINTRY MIX WILL CONTINUE ACROSS
THE REGION THROUGH TONIGHT...HOWEVER THE THREAT FOR FLOODING OR
FLASH FLOODING HAS DIMINISHED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at Nov 25, 3:14 PM CST, 13 minutes earlier.

Area forecast discussion, Nov 25, 3:14 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CST WED NOV 25 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 314 PM CST WED NOV 25 2015

MAIN CONCERNS REMAIN WINTRY PRECIP TYPE/ACCUMS LATE THURSDAY
INTO FRIDAY ALONG/WEST OF TURNPIKE...AND HEAVY RAINFALL/FLOOD
POTENTIAL IN SOUTHEAST KANSAS. THE LATEST MODEL GUIDANCE
SUGGESTS THE SPIRIT OF THE GOING FORECAST REMAIN ON TRACK.
VIGOROUS UPPER TROF OVER THE WESTERN CONUS WILL BECOME A
CLOSED CUT-OFF LOW THROUGH THE LATE WEEK PERIODS...WITH AN
ACTIVE SOUTHWEST FLOW REGIME ALOFT SETTING UP OVER THE AREA
WHERE SHALLOW POLAR AIR WILL PLUNGE SOUTH ACROSS THE PLAINS.
PLENTIFUL MOISTURE ADVECTING INTO AND JUST OVER THE SURFACE
COLD FRONT ON THURSDAY INTO EARLY FRIDAY WILL RESULT IN A
SIGNIFICANT QPF EVENT ACROSS THE AREA...WITH IMPACTS ON THE
COLD AND WARM SIDE OF THE BOUNDARY. WIDESPREAD RAINFALL IS
STILL EXPECTED TO DEVELOP DURING THURSDAY MORNING...WITH
FRONTAL TIMING BRINGING COLDER AIR ACROSS CENTRAL KANSAS...
AND THEN EVENTUALLY TO ALONG THE TURNPIKE CORRIDOR BY THE
EARLY AFTERNOON. THERMAL PROFILES AND POINT SOUNDINGS
SUPPORT A TRANSITION TO FREEZING RAIN ACROSS PARTS OF CENTRAL
KANSAS DURING THE DAY WITH MINOR ICE ACCUMULATIONS. AS THE
COLDER AIR BEHIND THE FRONT ADVECTS SOUTH ACROSS THE REST OF
THE AREA INTO THURSDAY NIGHT...THIS SOUTHWARD TRANSITION TO
FREEZING RAIN WILL CONTINUE INTO MUCH OF SOUTH CENTRAL KANSAS.
SOME SLEET IS ALSO EXPECTED ACROSS CENTRAL KANSAS BY LATE
THURSDAY NIGHT INTO EARLY FRIDAY. MEANWHILE...THE BULK OF THE
HEAVIER QPF WILL AFFECT SOUTHEAST KANSAS EARLY THURSDAY NIGHT
BEFORE SHIFTING EAST OF THE FORECAST AREA BY FRIDAY MORNING.
THE COMBINATION OF GUSTY NORTH WINDS AND ICE ACCUMS TO NEAR
ONE-QUARTER INCH IN SOME AREAS OF CENTRAL AND SOUTH CENTRAL
KANSAS COULD RESULT IN SOME DOWNED POWER LINES AND TREE
LIMBS...BESIDES HAZARDOUS TRAVEL. HEAVY RAINFALL IN EXCESS OF
THREE INCHES IS ALSO EXPECTED TO CAUSE SIGNIFICANT RISES ON
RIVERS AND CREEKS IN SOUTHEAST KANSAS...SO A FLOOD WATCH WILL
BE ISSUED FOR SEVERAL COUNTIES. CONFIDENCE ON WINTRY QPF AND
TYPE IS LOWER AS WE MOVE INTO FRIDAY NIGHT AND SATURDAY...AS
SOME DRIER AIR MAY TRY TO ADVECT INTO PARTS OF CENTRAL KANSAS.
HOWEVER...ADDITIONAL MINOR SHORTWAVES ALOFT MAY AFFECT SOUTHERN
KANSAS GIVING THESE AREAS A BETTER CHANCE FOR BOUTS OF LIGHT
FREEZING RAIN/FREEZING DRIZZLE OR RAIN...DEPENDING ON SURFACE
TEMPERATURES.

DARMOFAL

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 314 PM CST WED NOV 25 2015

THE SHALLOW COLD AIR WILL BE SLOW TO MODIFY TO CLOSE OUT THE
HOLIDAY WEEKEND...WITH A PORTION OF THE WESTERN CONUS UPPER LOW
COMING OUT ACROSS THE ROCKIES AND NORTHERN HIGH PLAINS DURING
SUNDAY...THEN SLOWLY MOVING ACROSS THE NORTHERN PLAINS ON MONDAY
INTO MONDAY NIGHT. LITTLE CHANGE TO THE GOING FORECAST WILL BE
MADE...WITH SLIGHT TO MODEST POPS FOR MIXED PRECIP OR RAIN.

KED

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1133 AM CST WED NOV 25 2015

MVFR CIGS WILL BECOME VFR FROM WEST TO EAST DURING THE AFTERNOON
HOURS BUT THIS WILL BE SHORT-LIVED. A STRONG COLD FRONT WILL
ARRIVE THIS EVENING ACROSS CENTRAL KANSAS MAKING SLOW AND STEADY
PROGRESS TOWARD SOUTH CENTRAL KANSAS THROUGH THE OVERNIGHT AND
EARLY MORNING HOURS ON THANKSGIVING DAY. AHEAD OF THE FRONT..LOW
LEVEL MOISTURE WILL CONTINUE SURGING NORTHWARD ALLOWING LOW CIGS
AND REDUCED VISIBILITIES TO DEVELOP ALONG WITH AREAS OF DRIZZLE
AND FOG ACROSS MUCH OF SOUTHEAST AND PORTIONS OF SOUTH CENTRAL
KS. BEHIND THE FRONT...DRIZZLE AND LIGHT RAIN CAN ALSO BE EXPECTED
BEFORE MORE WIDESPREAD MODERATE TO HEAVY RAIN DEVELOPS EARLY ON
THURSDAY ACROSS MUCH OF THE AREA. AS THE COLD AIR DEEPENS ACROSS
CENTRAL KS RAIN AND DRIZZLE WITH TRANSITION TO FREEZING RAIN AND
FREEZING DRIZZLE AND EVENTUALLY SLEET ACROSS MAINLY CENTRAL KS.
THE TRANSITION FROM RAIN TO FREEZING RAIN IN THE WICHITA AREA
IS NOT EXPECTED UNTIL THURSDAY EVENING.

MWM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    56  59  30  31 /  90 100 100  70
HUTCHINSON      49  52  27  29 /  90 100  90  60
NEWTON          54  56  27  30 /  90 100 100  70
ELDORADO        56  58  30  32 /  80 100 100  70
WINFIELD-KWLD   58  60  32  33 /  80 100 100  70
RUSSELL         36  37  23  28 /  80  90  60  40
GREAT BEND      38  40  23  27 /  80  90  70  50
SALINA          41  43  26  30 /  80 100  80  50
MCPHERSON       47  49  27  29 /  90 100  90  60
COFFEYVILLE     58  63  37  38 /  60  90 100  80
CHANUTE         56  62  35  36 /  70 100 100  80
IOLA            56  61  34  35 /  70 100 100  80
PARSONS-KPPF    57  63  36  37 /  60 100 100  80

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON
FOR KSZ072-096-099-100.

WINTER WEATHER ADVISORY FROM 6 PM THURSDAY TO 6 AM CST SATURDAY
FOR KSZ051>053-067>070-082-083-091>093.

WINTER WEATHER ADVISORY FROM NOON THURSDAY TO 6 AM CST SATURDAY
FOR KSZ032-033-047>050.

&&
Hazardous weather outlook, Nov 25, 4:35 AM CST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
435 AM CST WED NOV 25 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-261045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
435 AM CST WED NOV 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY
ACROSS MUCH OF THE AREA. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LOCALLY HEAVY RAINFALL IS EXPECTED TO DEVELOP ACROSS CENTRAL
KANSAS THURSDAY MORNING AND SHIFT SOUTHEAST INTO SOUTH CENTRAL
AND SOUTHEASTERN KANSAS THROUGHOUT THE DAY ON THURSDAY INTO
FRIDAY MORNING...WHICH COULD RESULT IN AT LEAST MINOR FLOODING
PROBLEMS.

RAIN IS EXPECTED TO TRANSITION TO A MIXTURE OF LIGHT FREEZING
RAIN...SLEET AND PERHAPS SNOW...ACROSS CENTRAL KANSAS THURSDAY
AFTERNOON. FURTHER SOUTH ACROSS SOUTH CENTRAL KANSAS...INTO THE
FLINT HILLS RAIN IS EXPECTED TO TRANSITION TO LIGHT FREEZING RAIN
THURSDAY NIGHT INTO FRIDAY. SOUTH CENTRAL KANSAS LOOKS TO HAVE THE
BEST CHANCE FOR HIGHER ICE ACCUMULATIONS FOR THIS EVENT. PLEASE
REFER TO THE WINTER WEATHER ADVISORIES FOR FURTHER DETAILS.

FREEZING RAIN/DRIZZLE MAY LINGER ACROSS MUCH OF THE
AREA...PRIMARILY ALONG AND WEST OF THE FLINT HILLS...INTO EARLY
SUNDAY...AND AGAIN SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

JMR

Nearby

Flash Flood Watches in Kansas, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.